I was diagnosed with Breast Cancer in Aug 2009. I had a Lumpectomy and then they found it in my Lymphnodes so I had them all removed from my right side. I then had Chemotherapy of which I had 3 stages of Epirubicn and then 3 stages of Taxotere. I was quite poorly with the Taxotere and was diagnosed with Steriod Induced Diabetes of which is still not quite under control. I aslo was in hospital for each time I had the Taxotere with Neutropenia. I then had 3 full weeks apart from weekends of Radio Therapy. I am now on Tamoxifen for five years. I have been suffering from Joint and Bone Pain all down my legs hipsand also my back and down my right arm and hand for nearly a year now since my Chemotherapy but each time I go to the doctors or see my Oncologist they don't see to know what is the problem. I have read about and heard about so many people now with this same problem so why can;t the doctors do some research, surely some one must know if this is down to long term side effects of Chemo or if it is down to Tamoxifen. No Medical Proffession seems to want to commit. It has affected my social life my life in general as I can not get about very well and can not sleep at times. Has anyone got similar problems to mine
I answer similar questions so often that I decided to just copy my last one.
by katarina777 , Mar 15, 2011 11:21PM
The first thing I would do is have my Vit D level checked. (blood level) In the past few years I have had 2 episodes of pretty severe knee pain, and the first time the pain was excruciating, and what I had turned out to be osteonecrosis.
Thank God, my PCP was the only one who had the wisdom to check my vit D level and it was very, very low. With supplements, the condition healed by itself and left no traces.
This last time I told my oncologist I needed to have this test again and he was fairly unimpressed as I was already taking it. After the results came back, he immediately told me to double the dose and all symptoms once again have vanished.
I really do not believe most specialist take any of this seriously. The bone doctor I saw did not even mention the possibility that this could be vit. D related, and only that I would mostly need a knee replacement.
I mean, I myself would not believe this powerful connection either, but now I know what this can do.
The first episode happened a couple of months after I finished radiation, and before that I had chemo, and when the pain hit out od the nowhere and without any injury, I was also on the Tamoxifen and thought this was causing the pain.
I am not sure to what extent it was contributing, I mean the Tomoxifen, but I did not stop taking it, and still, my bone condition, and which was clearly visible on both MRI and bone scan, still got healed. I did have other nasty side effects from the Tamoxifen though.
The pain was not just in my knees but also hands and back.
I do think, after hearing about this so often, that the Tamoxifen plays a part in the hand pain, and I had to have surgery for a very painful condition of what's called 'trigger finger' and where a finger gets stuck in a bent position and it's very painful to forcefully straighten out again.
My son had also been complaining of constant bone pain and I made him have a Vit D level test. It came back very low.
But with Breast cancer, this Vit D deficiency is so common that I do not understand why nobody is paying attention, and the bone pain that results often becomes so severe, and so painful, that it's ridicu;ous. As in my case, it can also lead to damage and breaking of bones, usually little pieces of bone dying.
Often, or more than often,also swelling of soft tissue around the joint, is involved.
Please do the test, and let us know so others can benefit from it.
Thank you all for your comments and Kat yes I am off to my GP again on Monday so I will ask for a Vit D test, this is very helpful thank you. I had an xray two weeks ago and the doctor has called me back for that and I also showed some inflamation in my blood test.
I just want to get better for my daughters wedding in May, well I just pray for some improvement. I will let you know how things go
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.